Alert archive / Texas / Flash Flood Warnings in 2003
Flash Flood Warning 8, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at May 25, 2003, 6:37 AM CDT for Hunt County, Rains County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 25, 2003, 6:37 AM CDT (11:37 UTC)
- Expired
- May 25, 2003, 9:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
Counties Hunt County, TX, Rains County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 11.6 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3246 J/kg
- Mixed-layer CIN
- -36 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 7 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 251138
FFWFTW
TXC231-379-251430-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
637 AM CDT SUN MAY 25 2003
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HUNT COUNTY IN NORTH CENTRAL TEXAS
RAINS COUNTY IN NORTHEAST TEXAS
* UNTIL 930 AM CDT
* AT 637 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY
HEAVY RAIN OVER HUNT AND RAINS COUNTIES...MOVING SOUTHEAST AT 15
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE CADDO MILLS...CELESTE...
COMMERCE...EMORY...QUINLAN...WEST TAWAKONI AND WOLFE CITY
KEEP CHILDREN FROM PLAYING NEAR RUSHING FLOOD WATERS. THE BANKS
STREAMS AND FLOODWAYS ARE SLIPPERY AND RAIN SOFTENED GROUND MAY GIVE
WAY EASILY. DO NOT LET YOUR CHILD BE A VICTIM OF DANGEROUS FLOOD
WATERS
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 3335 9627 3286 9627 3286 9596 3277 9585
3273 9565 3298 9568 3300 9586 3342 9587
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 25, 5:54 AM CDT, 43 minutes earlier.
Area forecast discussion, May 25, 5:54 AM CDT, 43 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 554 AM CDT SUN MAY 25 2003 AREA OF RA/TSRA CONTINUES EAST ACROSS NORTH TX. EAST-WEST BAND OF TSRA SAGGING SOUTH SHOULD AFFECT METROPLEX TERMINALS THROUGH MID MORNING. EXPECT SOME SUBSIDENCE BEHIND CONVECTIVE AREA...BUT INSTABILITY/APPROACHING FRONT/OUTFLOW BOUNDARIES SHOULD LEAD TO ANOTHER ROUND OF AFTERNOON/EVENING TSRA. TSRA SHOULD CONTINUE INTO OVERNIGHT HOURS SOMEWHERE IN OUR CWA...BUT UNCERTAINTY EXISTS ABOUT PRECISE TIMING/LOCATION. FOR NOW WILL GO WITH PROB30 AROUND MAX HEATING AND INTO EVENING...AND WILL CARRY CB INTO LATE EVENING. WINDS BEHIND FRONT SHOULD SWING TO NE/NNE...BUT SPEEDS SHOULD BE AROUND 10 KTS OR LESS. ..06.. .PUBLIC DISCUSSION ISSUED AT 337 AM... CLUSTERS OF STRONG THUNDERSTORMS CONTINUE TO DEVELOP AS COLD FRONT AND LARGE MCS INTERACT WITH MOIST AND UNSTABLE AIR ACROSS THE REGION. APPEARS THAT THE MCS IS EVOLVING INTO MORE OF A HEAVY RAIN EVENT...WITH SOME LOCAL FLOODING OF LOW SPOTS LIKELY. ETA FORECAST SOUNDINGS SHOW OVER 1.5 INCHES OF PW INTO THIS AFTERNOON...BUT FEEL A FLOOD WATCH MAY BE A BIT TOO AGGRESSIVE AS MANY AREAS STILL NEED SOME GOOD RAIN. COLD FRONT WILL CONTINUE SLIDE SW INTO N TEXAS THIS AFTERNOON AND STORMS WILL LIKELY REDEVELOP ALONG THE BOUNDARY AND MOVE SOUTHEAST ACROSS MAINLY OUR SOUTHERN ZONES LATE THIS AFTERNOON AND TONIGHT. STILL WILL BE A THREAT OF SEVERE STORMS THIS AFTERNOON AND TONIGHT AS CAPE FORECAST REMAINS SOMEWHAT HIGH (1500-2000 J/KG ACROSS THE SPC DAY ONE OUTLOOK AREA). FRONT IS EXPECTED TO STALL AND WASH OUT ACROSS OUR EXTREME SOUTHERN CWA MONDAY AFTERNOON...WITH SOME LIMITED ISENTROPIC LIFT AND WEAK IMPULSES ALOFT PROVIDING SOME CHANCE OF LINGERING PRECIP INTO TUESDAY. OTHERWISE...NEW GFS CONTINUES TO SHOW A RIDGE BUILDING INTO THE CENTRAL PLAINS. THIS SHOULD WARM N TEXAS AND END THE PRECIP CHANCES FOR SEVERAL DAYS. RIDGE LOOKS TO BREAK DOWN LATE IN THE EXTENDED PERIOD AS FLOW BECOMES MORE PROGRESSIVE...FOLLOWED BY A WEAK TROUGH ACROSS THE CENTRAL U.S.. DFW 80 61 77 63 / 100 40 20 20 ACT 84 62 82 65 / 100 60 30 20 PRX 75 60 76 62 / 50 20 20 20 DTO 78 59 77 61 / 100 40 20 20 TKI 78 61 77 62 / 100 40 20 20 DAL 80 61 77 64 / 100 40 20 20 TRL 80 62 77 64 / 100 30 20 20 CRS 84 61 82 65 / 100 60 30 20 TPL 84 63 82 66 / 80 60 30 20 .FWD... TX...NONE.
Hazardous weather outlook, May 25, 4:55 AM CDT, 1 hour 42 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-252100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 455 AM CDT SUN MAY 25 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...MAINLY THIS AFTERNOON AND TONIGHT FOR THAT PART OF NORTH TEXAS SOUTH OF A LINE FROM BRECKENRIDGE...TO ATHENS. THIS INCLUDES THE CITIES OF STEPHENVILLE...HILLSBORO...PALESTINE...WACO...AND TEMPLE. LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY THREATS...BUT LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING WILL ALSO PRESENT A HAZARD. .DAYS TWO THROUGH SEVEN... THUNDERSTORM CHANCES WILL LINGER FROM MEMORIAL DAY INTO TUESDAY. ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED DURING THIS PERIOD. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 25, 1:15 AM CDT, 5 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
115 AM CDT SUN MAY 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0100 AM MALAKOFF TX 60 MPH TSTM GUST
05/25/03 HENDERSON REPORTED BY LAW ENFORCEMENTLocal storm report, May 25, 1:41 AM CDT, 4 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
141 AM CDT SUN MAY 25 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 AM PONDER TX 2.75 INCH HAIL
05/25/03 DENTON REPORTED BY SPOTTER
0133 AM KRUM TX 1.75 INCH HAIL
05/25/03 DENTON REPORTED BY SPOTTERLocal storm report, May 25, 2:05 AM CDT, 4 hours 32 minutes before
FTWWRKLSR 0000
TTAA00 KFTW DDHHMM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
205 AM CDT SUN MAY 25 2003
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 AM 909 E COLLINS TX FLOODING
05/25/03 DALLAS HOME/BUSINESS FLOODED.
REPORTED BY EMERGENCY MANAGER.
PARTIAL ROOF COLLAPSE.The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 24, 7:10 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 65 min |
| May 24, 7:29 PM CDT | Severe Thunderstorm Warning | FWD | Delta | 61 min |
| May 24, 7:48 PM CDT | Severe Thunderstorm Warning | FWD | Lamar | 57 min |
| May 24, 8:06 PM CDT | Tornado Warning | FWD | Delta | 39 min |
| May 24, 8:11 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 64 min |
| May 24, 8:31 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 59 min |
| May 24, 8:57 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 48 min |
| May 24, 9:12 PM CDT | Severe Thunderstorm Warning | FWD | Hopkins | 48 min |
| May 24, 9:16 PM CDT | Severe Thunderstorm Warning | FWD | Montague | 59 min |
| May 24, 9:20 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 55 min |
| May 24, 9:26 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 64 min |
| May 24, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 63 min |
| May 24, 9:46 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 59 min |
| May 24, 9:56 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 79 min |
| May 24, 10:09 PM CDT | Severe Thunderstorm Warning | FWD | Rains | 36 min |
| May 24, 10:12 PM CDT | Severe Thunderstorm Warning | FWD | Grayson | 63 min |
| May 24, 10:26 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 49 min |
| May 24, 10:33 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Rockwall | 72 min |
| May 24, 10:42 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 63 min |
| May 24, 11:12 PM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 63 min |
| May 24, 11:38 PM CDT | Severe Thunderstorm Warning | FWD | Collin | 67 min |
| May 24, 11:41 PM CDT | Severe Thunderstorm Warning | FWD | Kaufman | 64 min |
| May 25, 12:08 AM CDT | Severe Thunderstorm Warning | FWD | Van Zandt | 67 min |
| May 25, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Dallas | 45 min |
| May 25, 12:15 AM CDT | Severe Thunderstorm Warning | FWD | Hunt, Rockwall | 60 min |
| May 25, 12:20 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 55 min |
| May 25, 12:33 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 57 min |
| May 25, 12:48 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| May 25, 1:17 AM CDT | Severe Thunderstorm Warning | FWD | Henderson | 58 min |
| May 25, 1:26 AM CDT | Severe Thunderstorm Warning | FWD | Denton | 49 min |
| May 25, 1:56 AM CDT | Severe Thunderstorm Warning | FWD | Cooke | 64 min |
| May 25, 3:58 AM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.